MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 2MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 2MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035422040
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/29/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device is not available.
 
Event or Problem Description
It was reported that during a coil embolization procedure, the coil detached "precosiously" in the microcatheter and not into the aneurysm.The user facility was requested to provide additional information in regards to the event; however, as of today, no further information is available.
 
Additional Manufacturer Narrative
Product available - corrected.The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.The coil was returned along with the microcatheter used (echelon microcatheter by ev3).Blood was observed inside the echelon microcatheter hub and inside the coil introducer sheath.Analysis of the returned coil revealed that the main coil had physically detached from the delivery wire at the detachment zone and it was found inside the hub of the returned microcatheter.The main coil was removed from the hub and was found to be tangled and broken at the proximal end.In addition the main coil had a kinked.Based on the results of the dhr review, there is no indication that the device, labelling or packaging failed to meet its specifications when released.In the case of the reported event, the main coil most likely stretched, tangled and then broke/fractured at the proximal end inside the microcatheter during the procedure.It is possible that some friction was experienced during advancement and the physician used excessive force in order to remove the coil from the catheter¿s lumen and subsequently the coil stretched, tangled and detached at the detachment zone.In the case of this complaint it is possible that insufficient flush was used during the clinical procedure as blood was noted inside the microcatheter and inside the introducer sheath.This however cannot be conclusively determined.Information available indicated that the device was confirmed by the user to be in good condition prior to use.Based on the information available and analysis of the device the exact cause that led to the reported and analyzed damages on the main coil cannot be determined.
 
Event or Problem Description

Brand Name
TARGET 360 ULTRA 2MM X 4CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key5881439
Report Number3008881809-2016-00124
Device Sequence Number11066986
Product Code HCG
UDI-Device Identifier04546540675842
UDI-Public(01)04546540675842(17)190131(10)18789255
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K102672
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 07/25/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Catalogue NumberM0035422040
Device Lot Number18789255
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/25/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/17/2016
Supplement Report FDA Received Date12/05/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR